Baby Dies After His Aunt Gives Him Cough Medicine. What A Horrifying Story!

Mon, December 6, 2010 2:36pm EST by 6 Comments

This is tragic. The boy’s aunt, Patricia, didn’t realize that you should never give any kind of decongestant to a child under two years old. Did you know that it’s toxic to tots?

A four-month-old Brooklyn boy died Thursday (December 2) after his aunt gave him over-the-counter cough medicine to help with his chest congestion. Daniel Richardson stopped breathing after his aunt, a woman only identified as Patricia, gave him some Robitussin. Paramedics rushed little Daniel to the hospital, but it was too late. Patricia, who was not charged with a crime, tearfully told the New York Daily News, “I can’t believe this happened. I didn’t do anything wrong. I gave the baby medicine.”

Read about how one of the Teen Moms almost lost her own child because she was high!

What Patricia didn’t realize is that you should never give any kind of medicine to an infant, no matter what. “Never,” Dr. Peter Waldstein, a pediatrician in Los Angeles, tells “It’s too strong. If a baby is congested, use a humidifier. But unless there is an infection and you need to administer antibiotics, you should never give any kind of medicine to an infant. Ever.”

Can you believe that a mother would give her 2-year-old marijuana?

In 2007, the U.S. Centers for Disease Control and Prevention warned parents not to give over-the-counter cold medicine to children younger than 2 without first asking a doctor, and it is clearly stated on the cough medicine’s label that it should not be given to very young children. There are currently no over-the-counter cough medicines on the market in the U.S. that are suitable for children younger than two.

-Roger Singer

Get more HollyBaby news and gossip! Friend us on Facebook, Follow us on Twitter and Subscribe to our Newsletter!